Tornadoes · United States · Nebraska · 2003
F0 tornado, Loup County, Nebraska, June 24, 2003
This F0 tornado ran 0.1 miles across Loup County on June 24, 2003, touching down at 10:30 PM CDT and reaching 10 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- June 24, 2003
- Touchdown
- 10:30 PM CDT (03:30 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 10 yards (9 m)
- Deaths
- 0
- Injuries
- 0
- County
- Loup County
- Touchdown point
- 41.800, -99.380
- Lift-off point
- 41.800, -99.380
- Record number
- 1197
The warnings
24 minutes of warning. NWS LBF issued a tornado warning for this county at 03:06 UTC, 24 minutes before the tornado touched down, in force until 04:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 03:06 UTC | 04:00 UTC | Tornado Warning | LBF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles. The outlook in force was issued at 00:47 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the tornado touched down at Jun 24, 3:00 PM CDT, 7 hours 30 minutes earlier.
Area forecast discussion, Jun 24, 3:00 PM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT TUE JUN 24 2003
THERE ARE TWO FORECAST CHALLENGES TODAY:
THE FIRST OF COURSE IS THE PRECIPITATION PROBABILITIES THROUGH
THURSDAY THE SECOND IS THE MAGNITUDE OF THE COOLING WITH THE FRONT
ON WEDNESDAY.
...18Z SYNOPSIS...
THE SURFACE FRONT/BOUNDARY HAD MOVED BACK TO THE NORTHWEST AND
WAS LOCATED FROM ABOUT ONEILL THROUGH BROKEN BOW AND NORTH PLATTE
TO IMPERIAL. DEWPOINTS AOA 70F WERE ALONG AND A LITTLE NORTHWEST OF
THE BOUNDARY. ANOTHER DRY BOUNDARY WAS PUSHING INTO SOUTHWEST
NEBRASKA FROM NORTHWEST KANSAS. BOTH SEEMED TO PIVOT ABOUT A POINT
NEAR OGALLALA AROUND A CIRCULATION NEAR THE TOP OF THE PLANETARY
BOUNDARY LAYER.
...MODELS...
THIS MORNINGS ETA AND GFS ARE SIMILAR THIS MORNING, AND BOTH
ARE SHOWING DECENT CONTINUITY BETWEEN RUNS.
...FORECAST TONIGHT THROUGH FRIDAY...
CONVECTION COULD FIRE JUST ABOUT ANY TIME NOW. GENERALLY WENT
WITH ETA AVN FOR WEDNESDAY THROUGH FRIDAY.
TURNING TO TONIGHT...THE WATCH HAS PRETTY WELL DONE THE
FORECAST FOR ME. THE SURFACE FRONT SHOULD CONTINUE PIVOTING ABOUT
THE CIRCULATION, WORKING ITS WAY NORTHWESTWARD WITH THE 70F DEWPOINT
LINE GOING WITH IT. AT THE SAME TIME, DRIER AIR WILL WORK IN FROM THE
SOUTHWEST. CONVECTION WILL PROBABLY FIRE NORTH OF A LINE FROM
IMPERIAL TO CURTIS. IN FACT THE WHOLE SCENARIO IS AN AWFUL LOT LIKE
YESTERDAYS. WITH YESTERDAYS PRECIPITATION IN THE NORTH CENTRAL AND
NORTHEAST AND THE HPC EXCESSIVE RAINFALL POTENTIAL OUTLOOK, I WILL
CONTINUE THE CURRENT FLOOD WATCH. THE POTENTIAL FOR EXCESSIVE
RAINFALL IS ALSO THERE SOUTHWEST TO NORTH PLATTE, BUT RAINFALL TOTALS
IN LINCOLN COUNTY AND NORTH WERE NOT REAL HIGH BECAUSE OF THE FAST
MOVEMENT OF THE CONVECTIVE SYSTEM LAST NIGHT.
THE RUC SEEMED TO HANDLE THE SITUATION WELL YESTERDAY. FOR NOW,
IT APPEARS THAT THE RUC IS DOING WELL WITH THE CURRENT CONDITIONS
(AS IT SHOULD), SO I WILL BLEND THE RUC WITH THE ETA FOR TONIGHTS
FORECAST END OF PRECIPITATION.
...EXTENDED SATURDAY THROUGH TUESDAY...
THE 24/00Z MEDIUM RANGE GFS SHOWS GOOD CONTINUITY WITH THE
23/00Z CYCLE IN THE HANDLING OF THE UPPER RIDGE BUILDING INTO THE
SOUTHWEST THIS WEEKEND AND THE TROUGH COMING ASHORE IN THE PACIFIC
NORTHWEST. THE CONSISTENCY IS ENCOURAGING AND AIDS MY LEVEL OF
CONFIDENCE IN THE GFS SOLUTION.
THE FRONT BEGINS WORKING ITS WAY NORTH AGAIN SATURDAY NIGHT,
AND THE GULF FLOW RETURNS TO SOUTHWEST NEBRASKA, DESTABILIZING THE
ATMOSPHERE. IT GETS SOME UPPER SUPPORT FROM A TROUGH. SO, I HAVE
INTRODUCED A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY IN
THE SOUTHWEST. THEN ANOTHER SYSTEM BEGINS TO TURN THE FLOW ALOFT
TO A MORE SOUTHWESTERLY DIRECTION FOR A SLIGHT CHANCE OF
THUNDERSTORMS MONDAY.
.LBF...FLOOD WATCH 005>010
SPRINGERHazardous weather outlook, Jun 24, 3:03 PM CDT, 7 hours 27 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-251100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT TUE JUN 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. ...TORNADO WATCH UNTIL 10 PM CDT (9 PM MDT) FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. ...FLOOD WATCH THROUGH TONIGHT PARTS OF NORTH CENTRAL NEBRASKA... .DAY ONE...TONIGHT. THE ATMOSPHERE ACROSS THE OUTLOOK AREA HAS BECOME VERY UNSTABLE ONCE AGAIN AND THUNDERSTORMS DEVELOPMENT IS LIKELY THROUGH THE EARLY MORNING HOURS. A FEW OF THE STORMS MAY REACH SEVERE LIMITS AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS UP TO AND OVER 60 MPH. A WARM FRONT EXTENDING FROM NEAR ARTHUR TO MULLEN TO AINSWORTH AND SPRINGVIEW WILL MOST LIKELY BE THE INITIATION POINT FOR THE THUNDERSTORMS. THIS BOUNDARY ALONG WITH STRONG TURNING OF THE WINDS FROM EAST TO SOUTHEAST AT THE SURFACE TO WEST ALOFT...MAY ALSO AID IN ISOLATED TORNADO DEVELOPMENT. AS A RESULT TORNADO WATCH HAS BEEN ISSUED THROUGH 10 PM CDT (9 PM MDT) FOR AREAS MAINLY EAST OF HIGHWAY 61...NORTH OF HIGHWAY 23 AN INTERSTATE 80. AT THIS TIME SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON SEEMS MOST LIKELY ACROSS AREAS NORTH OF HIGHWAY 91...EAST OF HIGHWAY 83. OUTSIDE OF THIS AREA STORM DEVELOPMENT WILL MORE LIKELY LATE THIS AFTERNOON INTO THE EVENING HOURS. FLOODING IS ALSO A CONCERN AS EXCESSIVE RAINFALL HAS OCCURRED EACH DAY SINCE SUNDAY. FLOODING OCCURRED IN VALENTINE EARLY SUNDAY MORNING AND EARLY TUESDAY MORNING. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR EASTERN CHERRY COUNTY...KEYA PAHA...BOYD... BROWN...ROCK AND HOLT COUNTIES. INDICATIONS ARE VERY HEAVY RAIN WILL DEVELOP AGAIN TONIGHT ACROSS SOME AREAS ALREADY WET FROM RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY. NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE. THURSDAY THROUGH MONDAY...DRY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATE THIS AFTERNOON AND INTO THE EVENING HOURS. SPOTTER ACTIVATION IS NOT ANTICIPATED WEDNESDAY THROUGH MONDAY. DP
In the hours before
Local storm report, Jun 24, 9:09 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0909 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0908 PM 10 E HAYES CENTER NE TORNADO
06/24/03 HAYES
JCLocal storm report, Jun 24, 9:36 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0936 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0921 PM 3 W MAYWOOD NE 1.50 IN HAIL
06/24/03 FRONTIER
RBLocal storm report, Jun 24, 9:41 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0941 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0939 PM 8 SW AMELIA NE 60 MPH WIND GUST
06/24/03 HOLT
RBLocal storm report, Jun 24, 9:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0945 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 2 E ATKINSON NE 75 MPH WIND GUST
06/24/03 HOLT TREES DOWN EVERYWHERE
WINDOWS BROKEN IN HOUSE
ELECTRICITY OUT BRIEFLY
RBLocal storm report, Jun 24, 9:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0953 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 2 E ATKINSON NE 75 MPH WIND GUST
06/24/03 HOLT
0939 PM 8 SW AMELIA NE 60 MPH WIND GUST
06/24/03 HOLT
0921 PM 3 W MAYWOOD NE 1.50 IN HAIL
06/24/03 FRONTIER
0908 PM 10 E HAYES CENTER NE TORNADO
06/24/03 HAYES
0820 PM NEWPORT NE WIND DAMAGE
06/24/03 ROCK
0805 PM 1 NE ARNOLD NE 0.75 IN HAIL
06/24/03 CUSTER
0805 PM NEWPORT NE 75 MPH TSTORM WIND
06/24/03 ROCK NUMEROUS TREES DOWN
0805 PM 7 NE WELLFLEET NE 1.50 IN HAIL
06/24/03 LINCOLN
0800 PM 8 N HAYES CENTER NE 0.75 IN HAIL
06/24/03 HAYES
0754 PM 25 S JOHNSTOWN NE 0.88 IN HAIL
06/24/03 BROWN
0748 PM 9 S BASSETT NE 70 MPH WIND GUST
06/24/03 ROCK
0745 PM 5 SE NAPER NE 0.88 IN HAIL
06/24/03 BOYD
0743 PM 4 S AINSWORTH NE 0.88 IN HAIL
06/24/03 BROWN
0742 PM 5 S NEWPORT NE 1.00 IN HAIL
06/24/03 ROCK
0737 PM 7 S STAPLETON NE 0.88 IN HAIL
06/24/03 LINCOLN
0735 PM 17 S AINSWORTH NE 0.75 IN HAIL
06/24/03 BROWN
0705 PM 8 SSE ARNOLD NE TORNADO
06/24/03 CUSTER
0644 PM 10 S THEDFORD NE 2.00 IN HAIL
06/24/03 THOMAS
0635 PM WAUNETA NE 1.75 IN HAIL
06/24/03 CHASE
0610 PM NORTH PLATTE NE 1.25 IN HAIL
06/24/03 LINCOLN
0608 PM 5 W STAPLETON NE 1.75 IN HAIL
06/24/03 LOGAN GOLF BALL SIZED HAIL
REPORTED BY A NATIONAL
WEATHER SERVICE COOP
OBSERVER.
0602 PM 5 WNW HAMLET NE 1.75 IN HAIL
06/24/03 HAYES GOLF BALL SIZED HAIL
REPORTED BY THE PUBLIC
0548 PM 4 NW HAMLET NE 0.75 IN HAIL
06/24/03 HAYES
0544 PM 3 N WAUNETA NE 0.88 IN HAIL
06/24/03 CHASE
0544 PM NORTH PLATTE NE 1.50 IN HAIL
06/24/03 LINCOLN
0540 PM NORTH PLATTE NE 1.00 IN HAIL
06/24/03 LINCOLN
0535 PM 2 S NORTH PLATTE NE 1.00 IN HAIL
06/24/03 LINCOLN
0530 PM 12 S NORTH PLATTE NE 0.88 IN HAIL
06/24/03 LINCOLN
0510 PM 1 NW WELLFLEET NE 1.75 IN HAIL
06/24/03 LINCOLN
JCLocal storm report, Jun 24, 9:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0953 PM CDT TUE JUN 24 2003
...SEVERE WEATHER REPORTS THROUGH 955 PM CDT...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 2 E ATKINSON NE 75 MPH WIND GUST
06/24/03 HOLT
0939 PM 8 SW AMELIA NE 60 MPH WIND GUST
06/24/03 HOLT
0921 PM 3 W MAYWOOD NE 1.50 IN HAIL
06/24/03 FRONTIER
0908 PM 10 E HAYES CENTER NE TORNADO
06/24/03 HAYES
0820 PM NEWPORT NE WIND DAMAGE
06/24/03 ROCK
0805 PM 1 NE ARNOLD NE 0.75 IN HAIL
06/24/03 CUSTER
0805 PM NEWPORT NE 75 MPH TSTORM WIND
06/24/03 ROCK NUMEROUS TREES DOWN
0805 PM 7 NE WELLFLEET NE 1.50 IN HAIL
06/24/03 LINCOLN
0800 PM 8 N HAYES CENTER NE 0.75 IN HAIL
06/24/03 HAYES
0754 PM 25 S JOHNSTOWN NE 0.88 IN HAIL
06/24/03 BROWN
0748 PM 9 S BASSETT NE 70 MPH WIND GUST
06/24/03 ROCK
0745 PM 5 SE NAPER NE 0.88 IN HAIL
06/24/03 BOYD
0743 PM 4 S AINSWORTH NE 0.88 IN HAIL
06/24/03 BROWN
0742 PM 5 S NEWPORT NE 1.00 IN HAIL
06/24/03 ROCK
0737 PM 7 S STAPLETON NE 0.88 IN HAIL
06/24/03 LINCOLN
0735 PM 17 S AINSWORTH NE 0.75 IN HAIL
06/24/03 BROWN
0705 PM 8 SSE ARNOLD NE TORNADO
06/24/03 CUSTER
0644 PM 10 S THEDFORD NE 2.00 IN HAIL
06/24/03 THOMAS
0635 PM WAUNETA NE 1.75 IN HAIL
06/24/03 CHASE
0610 PM NORTH PLATTE NE 1.25 IN HAIL
06/24/03 LINCOLN
0608 PM 5 W STAPLETON NE 1.75 IN HAIL
06/24/03 LOGAN GOLF BALL SIZED HAIL
REPORTED BY A NATIONAL
WEATHER SERVICE COOP
OBSERVER.
0602 PM 5 WNW HAMLET NE 1.75 IN HAIL
06/24/03 HAYES GOLF BALL SIZED HAIL
REPORTED BY THE PUBLIC
0548 PM 4 NW HAMLET NE 0.75 IN HAIL
06/24/03 HAYES
0544 PM 3 N WAUNETA NE 0.88 IN HAIL
06/24/03 CHASE
0544 PM NORTH PLATTE NE 1.50 IN HAIL
06/24/03 LINCOLN
0540 PM NORTH PLATTE NE 1.00 IN HAIL
06/24/03 LINCOLN
0535 PM 2 S NORTH PLATTE NE 1.00 IN HAIL
06/24/03 LINCOLN
0530 PM 12 S NORTH PLATTE NE 0.88 IN HAIL
06/24/03 LINCOLN
0510 PM 1 NW WELLFLEET NE 1.75 IN HAIL
06/24/03 LINCOLN
JCThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
N. Platte/Lee Bi, NE (KLBF), 12:00Z
8.5 hours after it, 126 km from the path. June 25, 2003.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -89434 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.1 K/km
The surface observations
Ord/Sharp Field (ODX), 41 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 01:53 UTC | 85 | 69 | 150° 12 kt | 1004.7 | ||
| 02:53 UTC | 83 | 70 | 150° 4 kt | 1005.1 | ||
| 03:53 UTC | 83 | 70 | 190° 13 kt | 1007.1 | ||
| 04:13 UTC | 75.2 | 59 | 210° 18 kt | 1007.5 | VCTS -RA | |
| 04:41 UTC | 73.4 | 60.8 | 220° 25 kt | 37 | 1007.8 | -RA |
| 04:53 UTC | 70 | 61 | 270° 21 kt | 26 | 1008.1 | -RA |
| 04:56 UTC | 69.8 | 62.6 | 270° 21 kt | 26 | 1008.1 | VCTS -RA |
| 05:17 UTC | 68 | 62.6 | 210° 14 kt | 1008.8 | -RA | |
| 05:21 UTC | 68 | 62.6 | 240° 13 kt | 20 | 1008.5 | VCTS -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The North Platte radar (KLNX), 101 km away, was scanning. The volume nearest the touchdown began at 03:28 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2003 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are
The other tornadoes of June 24, 2003
94 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 24 | 1:30 PM MDT | F0 | Sweetwater, WY | 0.0 | 0 | |||
| June 24 | 5:15 PM CDT | F0 | Davison, SD | 0.4 | 50 | |||
| June 24 | 5:17 PM CDT | F2 | Davison, SD | 6.0 | 400 | $500,000 | ||
| June 24 | 5:38 PM CDT | F0 | Lincoln, MN | 0.1 | 50 | |||
| June 24 | 5:53 PM CDT | F0 | Pottawattamie, IA | 0.3 | 30 | |||
| June 24 | 5:55 PM CDT | F0 | Cedar, NE | 0.0 | 30 | |||
| June 24 | 5:55 PM CDT | F0 | Pope, MN | 0.1 | 25 | |||
| June 24 | 5:58 PM CDT | F0 | Clay, SD | 0.2 | 50 | |||
| June 24 | 6:08 PM CDT | F0 | Dixon, NE | 0.1 | 50 | |||
| June 24 | 6:17 PM CDT | F0 | Lincoln, SD | 1.0 | 50 | |||
| June 24 | 6:19 PM CDT | F0 | Sanborn, SD | 0.1 | 50 | |||
| June 24 | 6:23 PM CDT | F3 | Sanborn, SD | 6.0 | 500 | $510,000 | ||
| June 24 | 6:30 PM CDT | F0 | Lincoln, SD | 0.1 | 50 | |||
| June 24 | 6:42 PM CDT | F0 | Clay, SD | 0.1 | 50 | |||
| June 24 | 6:42 PM CDT | F0 | Clay, SD | 0.5 | 50 | |||
| June 24 | 6:44 PM CDT | F0 | Lincoln, NE | 0.1 | 10 | |||
| June 24 | 6:45 PM CDT | F0 | Sanborn, SD | 0.5 | 50 | |||
| June 24 | 6:46 PM CDT | F1 | Renville, MN | 4.5 | 100 | $500,000 | ||
| June 24 | 6:55 PM CDT | F0 | Sanborn, SD | 0.1 | 50 | |||
| June 24 | 7:00 PM CDT | F0 | Custer, NE | 2.1 | 30 | $50,000 | ||
| June 24 | 7:00 PM CDT | F0 | Beadle, SD | 0.2 | 50 | |||
| June 24 | 7:00 PM CDT | F0 | Beadle, SD | 0.2 | 50 | |||
| June 24 | 7:10 PM CDT | F0 | Lincoln, NE | 0.1 | 10 | $50,000 | ||
| June 24 | 7:16 PM CDT | F0 | Beadle, SD | 0.1 | 50 | |||
| June 24 | 7:27 PM CDT | F0 | Kingsbury, SD | 0.4 | 100 | |||
| June 24 | 7:29 PM CDT | F4 | Manchester tornado, SD | 10.0 | 1,000 | 4 | $3.0 million | |
| June 24 | 7:30 PM CDT | F0 | Clay, SD | 0.7 | 100 | |||
| June 24 | 7:30 PM CDT | F0 | Clay, SD | 1.0 | 100 | |||
| June 24 | 7:30 PM CDT | F0 | Sibley, MN | 3.0 | 50 | |||
| June 24 | 7:32 PM CDT | F1 | Clay, SD | 1.5 | 200 | |||
| June 24 | 7:32 PM CDT | F0 | Clay, SD | 2.0 | 100 | |||
| June 24 | 7:33 PM CDT | F0 | Clay, SD | 0.5 | 50 | |||
| June 24 | 7:33 PM CDT | F0 | Turner, SD | 1.0 | 100 | |||
| June 24 | 7:33 PM CDT | F2 | Renville, MN | 5.5 | 880 | 5 | $15 million | |
| June 24 | 7:35 PM CDT | F0 | Codington, SD | 0.5 | 25 | |||
| June 24 | 7:38 PM CDT | F0 | Lincoln, SD | 0.5 | 50 | |||
| June 24 | 7:47 PM CDT | F0 | Kandiyohi, MN | 0.1 | 25 | |||
| June 24 | 7:49 PM CDT | F0 | Kandiyohi, MN | 0.2 | 100 | |||
| June 24 | 7:52 PM CDT | F0 | Kingsbury, SD | 0.1 | 50 | |||
| June 24 | 7:53 PM CDT | F0 | Kandiyohi, MN | 0.2 | 50 | |||
| June 24 | 7:54 PM CDT | F0 | Charles Mix, SD | 0.5 | 50 | |||
| June 24 | 7:55 PM CDT | F0 | Turner, SD | 2.0 | 100 | |||
| June 24 | 7:58 PM CDT | F2 | Kingsbury, SD | 2.2 | 200 | $200,000 | ||
| June 24 | 7:58 PM CDT | F0 | Kandiyohi, MN | 0.1 | 50 | |||
| June 24 | 8:00 PM CDT | F2 | Turner, SD | 7.0 | 400 | |||
| June 24 | 8:03 PM CDT | F1 | Charles Mix, SD | 3.0 | 200 | $50,000 | ||
| June 24 | 8:03 PM CDT | F1 | Kandiyohi, MN | 3.0 | 50 | |||
| June 24 | 8:04 PM CDT | F0 | Rock, NE | 0.1 | 20 | |||
| June 24 | 8:05 PM CDT | F1 | Kingsbury, SD | 0.7 | 100 | |||
| June 24 | 8:10 PM CDT | F1 | Lincoln, SD | 2.8 | 100 | |||
| June 24 | 8:10 PM CDT | F0 | Turner, SD | 3.5 | 100 | |||
| June 24 | 8:10 PM CDT | F1 | Charles Mix, SD | 3.0 | 150 | |||
| June 24 | 8:10 PM CDT | F1 | Renville, MN | 1.5 | 100 | $500,000 | ||
| June 24 | 8:15 PM CDT | F0 | Kandiyohi, MN | 0.5 | 50 | |||
| June 24 | 8:17 PM CDT | F0 | Kingsbury, SD | 0.1 | 50 | |||
| June 24 | 8:19 PM CDT | F0 | Kingsbury, SD | 0.1 | 50 | |||
| June 24 | 8:20 PM CDT | F0 | Turner, SD | 0.7 | 50 | |||
| June 24 | 8:20 PM CDT | F0 | Turner, SD | 1.0 | 50 | |||
| June 24 | 8:20 PM CDT | F1 | Kingsbury, SD | 0.7 | 100 | |||
| June 24 | 8:20 PM CDT | F2 | Lincoln, SD | 7.7 | 300 | $500,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.